Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 17, 2016, 11:31 AM MST. It took effect at Feb 18, 2016, 5:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 11:31 AM MST (18:31 UTC)
- In effect from
- Feb 18, 2016, 5:00 AM MST
- Expired
- Feb 18, 2016, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
714 WWUS75 KPIH 171831 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1131 AM MST WED FEB 17 2016 IDZ022-181100- /O.NEW.KPIH.WI.Y.0004.160218T1200Z-160219T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 1131 AM MST WED FEB 17 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST THURSDAY. * TIMING...THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-020-021-181100- /O.NEW.KPIH.WI.Y.0004.160218T1800Z-160219T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 1131 AM MST WED FEB 17 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. * TIMING...THURSDAY AFTERNOON INTO THURSDAY EVENING. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. GREATEST IMPACT WILL BE ROADS CROSSING THE SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 NORTH OF IDAHO FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
207 WWUS75 KPIH 180945 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 245 AM MST THU FEB 18 2016 IDZ022-190000- /O.CON.KPIH.WI.Y.0004.160218T1200Z-160219T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 245 AM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...THROUGH THURSDAY 5 PM. STRONGEST WIND FROM 5 AM TO 9 AM OR SO. * WINDS...SOUTH WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AT HIGH ELEVATIONS...WIND OF THIS SPEED CAN CAUSE DEEP SNOW DRIFTS...TEMPORARILY CLOSING ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-020-021-190300- /O.CON.KPIH.WI.Y.0004.160218T1800Z-160219T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 245 AM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...THIS AFTERNOON TO THIS EVENING. THE STRONGEST WIND WILL OCCUR BETWEEN 2 PM TO 5 PM. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. GREATEST IMPACT WILL BE ROADS CROSSING THE SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 NORTH OF IDAHO FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
047 WWUS75 KPIH 181457 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 757 AM MST THU FEB 18 2016 IDZ017-020-021-190000- /O.EXT.KPIH.WI.Y.0004.160218T1457Z-160219T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 757 AM MST THU FEB 18 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. GREATEST IMPACT WILL BE ROADS CROSSING THE SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 NORTH OF IDAHO FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ022-190000- /O.CON.KPIH.WI.Y.0004.000000T0000Z-160219T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 757 AM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...THROUGH THURSDAY 5 PM. STRONGEST WIND FROM 5 AM TO 9 AM OR SO. * WINDS...SOUTH WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AT HIGH ELEVATIONS...WIND OF THIS SPEED CAN CAUSE DEEP SNOW DRIFTS...TEMPORARILY CLOSING ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
766 WWUS75 KPIH 190002 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 502 PM MST THU FEB 18 2016 IDZ022-190115- /O.EXP.KPIH.WI.Y.0004.000000T0000Z-160219T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 502 PM MST THU FEB 18 2016 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO WEAKEN THIS EVENING. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$ IDZ017-020-021-190300- /O.CON.KPIH.WI.Y.0004.000000T0000Z-160219T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 502 PM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...THROUGH THURSDAY EVENING. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. GREATEST IMPACT WILL BE ROADS CROSSING THE SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 NORTH OF IDAHO FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
854 WWUS75 KPIH 190300 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 800 PM MST THU FEB 18 2016 IDZ017-020-021-190400- /O.EXP.KPIH.WI.Y.0004.000000T0000Z-160219T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 800 PM MST THU FEB 18 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... WINDS WILL CONTINUE TO WEAKEN THIS EVENING. THEREFORE THE WIND ADVISORY WILL EXPIRE. $$ VALLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:30 AM MST, 9 hours 1 minute earlier.
Area forecast discussion, Feb 17, 2:30 AM MST, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 230 AM MST WED FEB 17 2016 .SHORT TERM...TODAY THROUGH FRI NIGHT. SATELLITE IMAGES INDICATE A WELL DEVELOPED CLOUD LEAF HAS ENTERED THE PACIFIC NORTHWEST. CLOUDS HAVE ALREADY STARTED TO PUSH INTO THE FORECAST AREA...THOUGH ALMOST ALL HIGH LEVEL. DENSE FOG HAS DEVELOPED IN ENOUGH AREAS TO CONTINUE THE FOG ADVISORY FOR THE UPPER SNAKE RIVER PLAIN AND THE LOWER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS. THIS IS MAINLY DUE TO WARM AIR ADVECTION AS A CLASSIC OCCLUDED WINTER STORM MOVES IN. INCREASING WIND SHOULD HELP DISSIPATE THE FOG. PRECIPITATION SHOULD DEVELOP IN THE CENTRAL IDAHO MOUNTAINS...BUT LATEST NAM/GFS MODEL RUNS INDICATE THAT PRECIPITATION WILL HOLD OFF UNTIL THE EVENING HOURS. WOULD LIKE TO BRING THE POPS FOR THIS AFTERNOON DOWN MORE SIGNIFICANTLY...BUT HAVE COORDINATION ISSUES IF THEY ARE LOWERED ANY MORE. HEAVIEST PRECIPITATION OCCURS THU MORNING...WITH CONTINUED MODERATE AMOUNTS FOR THU AFTERNOON AND EVENING. THE COLD FRONT COMES THROUGH DURING THE MIDDLE OF THE DAY ON THU...AND THUS THU HIGH TEMPERATURES WILL BE OCCURING PRIOR TO NOON. TEMPERATURES GET COLD ENOUGH ON THU NIGHT TO ALLOW EVEN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN TO RECEIVE SOME SNOW. SHOULD AMOUNT TO LESS THAN AN INCH AS THE STORM IS BY THEN MOVING OUT OF EASTERN IDAHO. THERE IS NOT MUCH OF A BREAK BEFORE A WEAKER LOW MOVES IN AND BY FRI NIGHT PRECIPITATION WILL HAVE SPREAD INTO THE CENTRAL IDAHO MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. TEMPERATURES EACH DAY DURING THIS PERIOD WILL BE GETTING ABOVE THE MELTING POINT. THIS MAY KEEP FOG GOING...BUT WITH ENOUGH PRECIPITATION EXPECTED THAT DENSE FOG IS NOT REALISTIC. THE WIND WITH THE COLD FRONT ON THU HAVE THE POTENTIAL TO BE AT LEAST ADVISORY LEVEL...BUT WILL HOLD OFF ON ISSUING ANYTHING THIS MORNING AS THE FOG ADVISORY IS IN EFFECT. MESSICK .LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY. THE GFS AND ECMWF WERE IN FAIRLY GOOD AGREEMENT THIS MORNING SHOWING A NEGATIVELY TILTED PAC TROUGH SWEEPING EAST THROUGH THE REGION EARLY SATURDAY MORNING WITH IMPROVING CONDITIONS ADVANCING FROM WEST TO EAST ACROSS THE AREA SATURDAY AFTERNOON AS A TRANSIENT SHORT-WAVE RIDGE SHIFTS INTO THE AREA. DRY CONDITIONS ARE EXPECTED SUNDAY AS A SECOND PAC TROUGH ROTATES INTO THE NW COAST. THE ECMWF DRIVES THIS WAVE EAST ALONG THE CANADIAN BORDER AND THEN SE ALONG THE CONTINENTAL DIVIDE SUNDAY NIGHT/MONDAY WITH ATTENDING SNOWFALL IMPACTING THE MONTANA/WYOMING BORDER REGIONS. THE GFS WAS A LITTLE DEEPER AND STRONGER WITH THE PASSING WAVE RESULTING IN BROADER COVERAGE OF SNOWFALL. AN AMPLIFIED UPPER RIDGE IS EXPECTED TO BUILD OVER THE REGION IN THE WAKE OF THIS EXITING SYSTEM MONDAY NIGHT/TUESDAY RESULTING IN DRY CONDITIONS THROUGH TUESDAY NIGHT. A THIRD PAC SYSTEM LIFTS INTO THE NW COAST WEDNESDAY MORNING ROTATING OVER THE TOP OF THE RIDGE INTO CNTRL IDAHO LATE WEDNESDAY AFTERNOON/EVE FOR A SLIGHT RISK OF SNOWFALL ACROSS THE CNTRL AND NE MOUNTAINS. ABOVE NORMAL DAYTIME HIGHS ARE EXPECTED TO CONTINUE THROUGHOUT THE PERIOD. HUSTON && .AVIATION...A PAC LOW WAS APPROACHING THE NW COAST EARLY THIS MORNING WHILE ACCOMPANYING MID AND UPPER CLOUDS ADVANCED INLAND ACROSS OREGON INTO WRN IDAHO. NUMERICAL MODELS SHOW THE LOW MOVING INLAND TONIGHT WITH THE LEADING EDGE OF LOWER CLOUDS AND PRECIP SPREADING INTO KSUN AND KBYI AROUND 06Z AND THE REMAINDER OF SE IDAHO BETWEEN 09Z AND 12Z PRODUCING MVFR/IFR CIGS. IN THE MEAN TIME...LIFR VIS/CIGS ASSOCIATED WITH FOG WERE IMPACTING KPIH AND KIDA EARLY THIS MORNING AND THE EXPECTATION AT THIS TIME IS THAT THESE CONDITIONS WILL NOT HOLD FOR LONG AS ALL THE MID AND HIGH CLOUDS ADVANCE INTO THE AREA. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM MST THIS MORNING FOR IDZ019-020. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY FOR IDZ019-023-025. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY FOR IDZ018-031. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:43 PM MST | Freezing Fog Advisory | PIH | 5 hr | |
| Feb 17, 2:48 AM MST | Winter Storm Warning | PIH | 44 hr | |
| Feb 17, 2:48 AM MST | Winter Weather Advisory | PIH | 44 hr | |
| Feb 17, 2:54 AM MST | Dense Fog Advisory | PIH | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.